Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Feb 11, 2011, 11:26 AM CST for Buffalo County, Kearney County, Nebraska. It took effect at Feb 11, 2011, 12:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2011, 11:26 AM CST (17:26 UTC)
- In effect from
- Feb 11, 2011, 12:00 PM CST
- Expired
- Feb 11, 2011, 9:31 PM CST
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
Counties Buffalo County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Kearney (KEAN1). The gauge peaked at 5.98 ft at Feb 11, 2011, 12:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06770200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
427 WGUS43 KGID 111726 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1126 AM CST FRI FEB 11 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-120526- /O.NEW.KGID.FL.W.0005.110211T1800Z-000000T0000Z/ /KEAN1.1.ER.110211T1800Z.110212T0000Z.000000T0000Z.NO/ 1126 AM CST FRI FEB 11 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE PLATTE RIVER NEAR KEARNEY. * UNTIL FURTHER NOTICE. * AT 10:15 AM FRIDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 6.1 FEET BY THIS EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. ICE JAMS CONTINUE TO IMPACT THE WATER LEVELS ON THE RIVER AND FLUCTUATIONS OF A HALF FOOT ARE POSSIBLE. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
1 follow-up statement
021 WGUS83 KGID 120331 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 931 PM CST FRI FEB 11 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... PLATTE RIVER NEAR KEARNEY AFFECTING BUFFALO AND KEARNEY COUNTIES NEC019-099-120401- /O.CAN.KGID.FL.W.0005.000000T0000Z-110212T0331Z/ /KEAN1.1.ER.110211T1830Z.110211T1830Z.110211T1830Z.NO/ 931 PM CST FRI FEB 11 2011 THE FLOOD WARNING IS CANCELLED FOR THE PLATTE RIVER NEAR KEARNEY. * AT 9:15 PM FRIDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE WITH ONE HALF FOOT FLUCTUATIONS BETWEEN 5 AND 6 FEET DUE TO ICE ACTION THE NEXT SEVERAL DAYS. * AT 6.0 FEET...MINOR FLOODING OF RURAL LOWLANDS OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Feb 11, 6:07 AM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Feb 11, 6:07 AM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 607 AM CST FRI FEB 11 2011 .AVIATION...12Z KGRI TAF. VFR CONDITIONS WILL PREVAIL ACROSS KGRI FOR THE NEXT 24 HOURS. PASSING MID TO HIGH LEVEL CLOUDS EXPECTED TO THIN AFTER 16Z...WITH SOME CONCERNS FOR LOW LEVEL WIND SHEAR THIS AFTERNOON...BUT OPTED TO KEEP OUT OF TAF AS LOW LEVEL WIND FLOW EXPECTED TO INCREASE AND HELP REDUCE SHEAR THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 516 AM CST FRI FEB 11 2011/ DISCUSSION...CHALLENGE CONTINUES TO BE TEMPERATURES. WE WILL REMAIN WITHIN WEST NORTHWEST FLOW WITH BROAD RIDGING TAKING PLACE. THIS WILL CAUSE A GENERAL WARMING TREND OVER THE NEXT FEW DAYS. THERE IS STILL QUITE A BIT OF SNOW PACK IN THE SOUTH...BUT THIS SHOULD ERODE SIGNIFICANTLY WITH DOWNSLOPING OVER THE NEXT FEW DAYS. LOCATIONS SUCH AS ORD HAVE ALREADY EXHIBITED A TENDENCY TO BEAT MOS NUMBERS AND I SUSPECT THIS TREND WILL CONTINUE. MY PREDICTED TEMPERATURES OVER THE NEXT FEW DAYS ARE CONSIDERABLY ABOVE MOS GUIDANCE...BUT I HELD BACK A BIT FOR TODAY BECAUSE OF A HINT OF SOME SLIGHT COLD AIR ADVECTION THIS AFTERNOON ADVERTISED ESPECIALLY ON THE GFS...WHICH WILL BE LARGELY OVERCOME BY DOWNSLOPING. STRONG SUBSIDENCE CONTINUES TO MAKE CHANCES OF ANY PRECIPITATION OVER THE NEXT FEW DAYS NEGLIGIBLE. NO CHANGES PAST SUNDAY NIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 11, 4:04 AM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 404 AM CST FRI FEB 11 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 404 AM CST FRI FEB 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RIVER ICE WILL BEGIN TO BREAK UP BY THE END OF THIS WEEKEND THROUGH NEXT WEEK AND RESULT IN AN ENHANCED THREAT OF ICE JAM FLOODING. ISOLATED ICE JAM FLOODING WILL BE POSSIBLE ALONG PORTIONS OF THE PLATTE...MIDDLE LOUP...NORTH LOUP...AND LOUP RIVERS...PRIMARILY IN THE SUNDAY THROUGH NEXT WEEK TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.